Alert archive / Kansas / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 7, 2007, 11:11 AM MST for Dundy County, Nebraska; Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2007, 11:11 AM MST (18:11 UTC)
- Expired
- Nov 7, 2007, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4112 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 071811 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1111 AM MST WED NOV 7 2007 ...CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF EASTERN COLORADO AND PARTS OF WESTERN KANSAS THIS AFTERNOON. .A WARM AND VERY DRY AIRMASS HAS MOVED INTO THE AREA TODAY ALLOWING RELATIVE HUMIDITY READINGS TO DROP BELOW 15 PERCENT IN THE WARNING AREA. NORTHWEST WINDS ARE SLOWLY INCREASING IN SPEED WITH GUSTS AT OR SLIGHTLY ABOVE 25 MPH EXPECTED. THE COMBINATION OF THE HUMIDITY AND WINDS HAS PROMPTED A RED FLAG WARNING TO BE ISSUED. COZ252-253-KSZ001-013-080000- /O.NEW.KGLD.FW.W.0010.071107T1811Z-071108T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN- 1111 AM MST WED NOV 7 2007 /1211 PM CST WED NOV 7 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. RELATIVE HUMIDITY READINGS BELOW 15 PERCENT AND WIND GUSTS OF 25 MPH OR GREATER CAN BE EXPECTED THROUGH THE DAY. WIND GUSTS WILL FALL BELOW 25 MPH AND RH VALUES WILL INCREASE ABOVE 15 PERCENT BY 5 PM MST (6 PM CST). A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DDT
2 follow-up statements
000 WWUS83 KGLD 071855 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1155 AM MST WED NOV 7 2007 ...CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF EASTERN COLORADO AND PARTS OF WESTERN KANSAS THIS AFTERNOON... .A WARM AND VERY DRY AIRMASS HAS MOVED INTO THE AREA TODAY ALLOWING RELATIVE HUMIDITY READINGS TO DROP BELOW 15 PERCENT IN THE WARNING AREA. NORTHWEST WINDS ARE SLOWLY INCREASING IN SPEED WITH GUSTS AT OR SLIGHTLY ABOVE 25 MPH EXPECTED. THE COMBINATION OF THE HUMIDITY AND WINDS HAS PROMPTED A RED FLAG WARNING TO BE ISSUED. NEZ079-080000- /O.EXA.KGLD.FW.W.0010.000000T0000Z-071108T0000Z/ DUNDY- 1155 AM MST WED NOV 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. RELATIVE HUMIDITY READINGS BELOW 15 PERCENT AND WIND GUSTS OF 25 MPH OR GREATER CAN BE EXPECTED THROUGH THE DAY. WIND GUSTS WILL FALL BELOW 25 MPH AND RH VALUES WILL INCREASE ABOVE 15 PERCENT BY 5 PM MST (6 PM CST). A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ252-253-KSZ001-013-080000- /O.CON.KGLD.FW.W.0010.000000T0000Z-071108T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN- 1155 AM MST WED NOV 7 2007 /1255 PM CST WED NOV 7 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. RELATIVE HUMIDITY READINGS BELOW 15 PERCENT AND WIND GUSTS OF 25 MPH OR GREATER CAN BE EXPECTED THROUGH THE DAY. WIND GUSTS WILL FALL BELOW 25 MPH AND RH VALUES WILL INCREASE ABOVE 15 PERCENT BY 5 PM MST (6 PM CST). A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DDT
000 WWUS83 KGLD 072350 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 450 PM MST WED NOV 7 2007 COZ252-253-KSZ001-013-NEZ079-080100- /O.EXP.KGLD.FW.W.0010.000000T0000Z-071108T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- 450 PM MST WED NOV 7 2007 /550 PM CST WED NOV 7 2007/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE STILL LOW...AND REMAIN IN THE 10 TO 20 PERCENT RANGE. HOWEVER...WITH THE SETTING OF THE SUN...THESE VALUES WILL CONTINUE TO RISE. ALSO...THE WIND HAS DECREASED...AND WILL BE LIGHT AND VARIABLE THROUGH THE REST OF THE NIGHT. THEREFORE THE WARNING WILL BE WILL ALLOWED TO EXPIRE. $$ BULLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 7, 9:20 AM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 7, 9:20 AM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 920 AM MST WED NOV 7 2007 .UPDATE...HAVE UPDATED FIRST PERIOD GRIDS FOR DP/TEMP/WIND. CONCERNS TODAY ARE ON FIRE WEATHER. AT 16Z TEMPERATURES ALREADY IN THE MID 60S ACROSS FAR EASTERN COLORADO (FLAGLER) WHILE ACROSS THE EAST THEY WERE STRUGGLING TO REACH 40 DEGREES (MCCOOK AT 39). WARM FRONT JUST NOW REACHING THE EASTERN 1/3 OF THE AREA. CONCERNS FOR THE FIRST PERIOD INCLUDE FIRE WEATHER. RH VALUES ALREADY BELOW 15 PERCENT IN FLAGLER AND THIS WARM/DRY AIRMASS WILL SPREAD ACROSS THE WESTERN 2/3 OF THE AREA OVER THE REMAINDER OF THE DAY. 800 MB WINDS SUGGEST BORDERLINE GUSTS ACROSS FAR EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN KANSAS. THUS...NO FIRE WEATHER HIGHLITES ANTICIPATED AT PRESENT TIME BUT WILL KEEP A CLOSE EYE ON THINGS. THIS IS ALREADY MENTIONED IN THE HWO SO NO NEED TO UPDATE UNLESS A WARNING(S) IS NEEDED. 12 DAY 850 BIAS FROM THE NAM SUGGESTS AFTERNOON TEMPERATURES WILL REACH THE UPPER 70S TO 80 WHILE THE GFS SUGGESTS MID 70S. HAVE BUMPED AFTERNOON TEMPS UP A FEW DEGREES TOWARD THE GFS SCENARIO. WITH SUCH A DRY/WARM AIRMASS COULDNT RULE OUT TEMPS PUSHING TOWARD 80 BUT FOR NOW WILL STAY CLOSER TO THE GFS. && .PREV DISCUSSION... /ISSUED 239 AM MST WED NOV 7 2007/ .DISCUSSION...NORTHWEST FLOW WILL CONTINUE THROUGH THURSDAY AS THE UPPER RIDGE SLOWLY MOVES INTO THE ROCKIES. BY FRIDAY THE RIDGE WILL BE OVER THE PLAINS. A SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO AND SHIFT EAST THIS AFTERNOON. HIGH PRESSURE WILL FOLLOW AND CONTINUE OVER THE AREA THROUGH THURSDAY NIGHT. ANOTHER TROUGH WILL MOVE INTO EASTERN COLORADO ON FRIDAY. SUBSIDENCE WILL PERSIST THROUGH THIS FORECAST KEEPING POPS NIL. TEMPERATURES ARE THE MAIN CONSIDERATION. 850MB TEMPERATURES ARE PROGGED TO RISE INTO THE UPPER TEENS TODAY AND THEN COOL A COUPLE OF DEGREES THURSDAY BEHIND THE TROUGH. UPPER TEENS WILL RESUME ON FRIDAY AS SOUTHERLY WINDS RETURN. PLAN TO LEAN TOWARD COOLER MAX TEMPERATURES TODAY BASED COOLER HIGH TEMPERATURES YESTERDAY. MAX TEMPERATURES TODAY ARE FORECAST TO RANGE FROM THE LOWER 70S WEST TO UPPER 60S EAST. THURSDAYS MAX TEMPERATURES WILL BE SIMILAR EXCEPT THE EAST SHOULD WARM TO NEAR 70. MOST OF THE FORECAST AREA SHOULD REACH 70 ON FRIDAY. MIN TEMPERATURES SHOULD BE IN THE LOWER 30S TONIGHT/THURSDAY NIGHT WITH MID/UPPER 30S FRIDAY NIGHT. && .AVIATION...FOR THE 18Z TAF VFR CONDITIONS THROUGH 18Z. MAY SEE SOME CIRRUS ACROSS THE KMCK AREA BUT THATS ABOUT IT. HAVE BUMPED UP THE WINDS AT THE KGLD SITE WITH GUSTS TO 25 KTS BY 17Z...DIMINISHING AROUND 23Z AS DAYTIME HEATING HAS ALREADY PEAKED. && && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT/FS/DDT
Hazardous weather outlook, Nov 7, 5:20 AM MST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 520 AM MST WED NOV 7 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081445- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 520 AM MST WED NOV 7 2007 /620 AM CST WED NOV 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE FIRE DANGER INDEX IS VERY HIGH TODAY. RELATIVE HUMIDITY WILL FALL TO 20 PERCENT OR LESS THIS AFTERNOON AS TEMPERATURES RISE TO NEAR 70. ANY OUTDOOR FIRES WILL IGNITE EASILY AND SPREAD QUICKLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FS
Nearby
Red Flag Warnings in Kansas, 2007Red Flag Warnings in Colorado, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.